How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Drew Your Own Question
Dr. Drew
Dr. Drew, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16844
Experience:  Small Animal Medicine and Surgery
Type Your Dog Veterinary Question Here...
Dr. Drew is online now
A new question is answered every 9 seconds

my cairn terrier had a seizure three days ago the vet has given

This answer was rated:

my cairn terrier had a seizure three days ago the vet has given him antiepilisy pills he is still pacing and unsteady on his feetis this the norm and how long could it continue he is 12 years old we would be grateful for any information thanks paul
Hi Paul, thanks for your question! I'm sorry to hear that your Cairn is having this issue. Did your vet run any blood tests?
Customer: replied 7 years ago.
yes all were just about normal considering he had just had the seizure
OK, thanks for the reply. Anticonvulsant drugs such as phenobarbital (epiphen) act by slowing down the central nervous system (brain/spinal cord). As a result, the first few days to weeks on the medication may result in sluggishness, incoordination, and sleepiness. This usually passes, and the pet acclimates to the new medicine within a few weeks.

Of course, if there's an underlying problem such as meningitis, encephalitis, or a brain tumor, then there may be behavioral changes noted. SO if you're not seeing improvements within a few weeks, it may require further investigation.
Dr. Drew and 4 other Dog Veterinary Specialists are ready to help you

Related Dog Veterinary Questions